MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-05-02-L
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 5 mm x 2 mm amplatzer piccolo occluder was chosen for a percutaneous closure of the patent ductus arteriosus (pda) using a 4f amplatzer torqvue low profile catheter.The patient was 37 weeks old during the procedure and now 3 months and 3 days old, weighting 2000 gram.The ductal anatomy measured 3.3mm at the narrowest section, 4.8mm at the aortic ampulla and had a total length of 10mm.Since the patient was right at 2000grams, and was straddling the instructions for use (ifu) sizing options, the physician decided to size according to the <2kg, intraductal placement and selected the 5 mm x 2 mm amplatzer piccolo occluder.Both fluoroscopy (fluro) and echocardiogram (echo) imaging showed good placement with no residual flow around the device, and the device was then released.The x-ray taken the morning on (b)(6) 2025 showed the device had shifted positions.The corresponding transthoracic echocardiogram (tte) echo images showed the device had migrated to the left pulmonary artery (lpa) and there was a small residual flow through the open pda.The patient was brought back into the pediatric cardiac catheterization lab (cath lab) where the device was retrieved via a 6f non-abbott snare through the 5f amplatzer torqvue delivery system.The patient remained hemodynamically stable throughout the procedure.There was no injury occurred to the patient.After the device was removed from the body surface tte showed a very small residual shunt through the pda.A discussion was had about whether to attempt to close the ductus at that current time.Upon flouro imaging, it was discovered that the ductus had spasmed and it would be best to the let patient rest comfortably over the weekend.A follow up echo will be performed the week on (b)(6) 2025 to assess if the ductus is large enough to close.The patient was reported stable.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device embolization and residual shunt was reported.A returned device assessment could not be performed as the device was not returned for analysis.A cine review was completed it had concluded that the fluoroscopy images demonstrate an amplatzer piccolo occluder being retrieved successfully.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported device embolization and residual shunt could not be determined.An unexpected medical intervention was a result of case specific circumstances, as the device was successfully snared.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23285507
Report Number2135147-2025-05821
Device Sequence Number5470499
Product Code MAE
UDI-Device Identifier05415067031037
UDI-Public(01)05415067031037(17)290731(10)10492470
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDAP-05-02-L
Device Catalogue Number9-PDAP-05-02-L
Device Lot Number10492470
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer01/12/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date01/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexFemale
Patient Weight2 KG